Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 112, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 4, 1998, 10:03 PM CDT for 4 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1998, 10:03 PM CDT (03:03 UTC)
- Expired
- Jun 5, 1998, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Benton County, MO, Camden County, MO, Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 122 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 050304 FFWSGF MOC015-029-125-131-141-050900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1003 PM CDT THU JUN 4 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BENTON COUNTY IN CENTRAL MISSOURI CAMDEN COUNTY IN CENTRAL MISSOURI MARIES COUNTY IN CENTRAL MISSOURI MILLER COUNTY IN CENTRAL MISSOURI MORGAN COUNTY IN CENTRAL MISSOURI * UNTIL 400 AM CDT * AT 1000 PM LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT FLOODING ACROSS THE WARNING AREA. THIS EXTENDS THE FLASH FLOOD WARNING FOR THESE COUNTIES. THE FLASH FLOOD WARNING FOR ST. CLAIR COUNTY HAS BEEN ALLOWED TO EXPIRE AT 1000 PM. * HEAVY RAINFALL OF 2 TO 5 INCHES ACROSS THE WARNING AREA EARLIER TODAY AND THIS EVENING CONTINUES TO RUN OFF INTO LOW LYING AREAS. ALTHOUGH THE HEAVIEST RAIN IS OVER...THE RUNOFF WILL CONTINUE INTO THE EARLY MORNING HOURS UNTIL 4 AM. LOCAL LAW ENFORCEMENT CONTINUES TO REPORT FLOODING OF SECONDARY ROADS AND LOW WATER CROSSINGS IN THE WARNING AREA. NO STATE HIGHWAYS ARE REPORTED UNDER WATER AT THIS TIME. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY |FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. DSA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 8:39 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 4, 8:39 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 839 PM CDT THU JUN 4 1998 SEVERE THUNDERSTORM WATCH NUMBER 505 WILL BE OVER AT 9 PM. CURRENT RADAR LOOPS FROM FT SMITH AND SPRINGFIELD INDICATE MAIN STORM MOVING OFF TO OUR EAST...BUT LINGERING RE-DEVELOPMENT OF SHOWERS/STORMS OCCURRING OVER ECNTRL OK/NW AR ATTM AND WILL LIKELY MOVE BACK OVER SW AND SCNTRL MO OVERNIGHT. AS FOR THE FLASH FLOOD WATCH...WILL REMOVE SE KS AND FAR WRN CWA COUNTIES. BUT WILL KEEP FFA UP FOR AREAS AROUND LAKE OF THE OZARKS...OR EAST OF A WARSAW TO BOLIVAR LINE...UP FOR TONIGHT AS ANY RAIN ON TOP OF THE WET GROUND WILL CREATE ADDITIONAL FLOODING CONCERNS. REPORT OF 5 INCHES OF RAIN SO FAR TODAY IN SOUTHERN BENTON COUNTY NEAR EDWARDS. WILL ALSO UPDATE TO LOWER TEMPS IN SGF/JLN ZONES WITH TEMPS CURRENTLY DROPPING INTO THE UPR 50S. RIDDLE
In the hours before
Special weather statement, Jun 4, 5:28 PM CDT, 4 hours 35 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>081-089-050200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 528 PM CDT THU JUN 4 1998 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM THIS EVENING AND A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF TONIGHT FOR THE FOLLOWING LOCATIONS... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARTON BENTON CAMDEN CEDAR DADE DALLAS HICKORY LACLEDE MARIES MILLER MORGAN PHELPS POLK PULASKI ST. CLAIR VERNON THE WATCHES ARE IN EFFECT FOR AREAS ALONG AND NORTH OF A COLUMBUS KANSAS TO LAMAR TO BOLIVAR TO ROLLA LINE. LOW PRESSURE DEVELOPED LATE THIS AFTERNOON NEAR SPRINGFIELD. A WARM FRONT EXTENDED EAST INTO SOUTHEAST MISSOURI WHILE A COLD FRONT EXTENDED SOUTH INTO EXTREME NORTHWEST ARKANSAS AND EASTERN OKLAHOMA. HEAVY RAINFALL OF 2 TO 5 INCHES HAS OCCURRED SINCE DAWN OVER PORTIONS OF CENTRAL MISSOURI...IN THE LAKE OF THE OZARKS REGION. ADDITIONAL HEAVY RAIN WILL BE LIKELY THIS EVENING. THIS WILL CAUSE ADDITIONAL FLOODING CONCERNS AND MANY LOW WATER CROSSINGS MAY FLOOD. IN ADDITION...ISOLATED SEVERE WEATHER WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT...ESPECIALLY FROM BOLIVAR EAST TO ROLLA. REPORT ANY FLOODING OR SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RIDDLE
Special weather statement, Jun 4, 6:12 PM CDT, 3 hours 51 minutes before
KSZ073-097-101-MOZ055-066>067-050200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 612 PM CDT THU JUN 4 1998 SEVERE THUNDERSTORM WATCH NUMBER 505 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BENTON ST. CLAIR VERNON THE THREAT FOR SEVERE WEATHER HAS ENDED FOR EXTREME SOUTHEAST KANSAS AND FOR AREAS IN CENTRAL MISSOURI ALONG AND NORTH OF A NEVADA TO OSCEOLA TO WARSAW LINE. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES.... BARTON...CEDAR...DADE...POLK...HICKORY...DALLAS...LACLEDE...CAMDEN... MORGAN...PULASKI...PHELPS...MILLER AND MARIES. IN ADDITION...A FLASH FLOOD WATCH REMAIN IN EFFECT FOR TONIGHT FOR EXTREME SOUTHEAST KANSAS AND MUCH OF CENTRAL MISSOURI. THIS FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND NORTH OF A COLUMBUS KANSAS TO LAMAR TO BOLIVAR TO ROLLA LINE. THUNDERSTORMS WILL REMAIN LIKELY...ESPECIALLY THIS EVENING. HEAVY RAIN HAS ALREADY FALLEN IN PARTS OF THE WATCH AREA TODAY AND ANY ADDITIONAL RAIN WILL CAUSE MORE FLOODING. FLOODING HAS ALREADY BEEN REPORTED IN THE LAKE OF THE OZARKS AREA. STAY TUNED FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. RIDDLE
Special weather statement, Jun 4, 6:12 PM CDT, 3 hours 51 minutes before
KSZ073-097-101-MOZ055-066>067-050200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 612 PM CDT THU JUN 4 1998 SEVERE THUNDERSTORM WATCH NUMBER 505 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BENTON ST. CLAIR VERNON THE THREAT FOR SEVERE WEATHER HAS ENDED FOR EXTREME SOUTHEAST KANSAS AND FOR AREAS IN CENTRAL MISSOURI ALONG AND NORTH OF A NEVADA TO OSCEOLA TO WARSAW LINE. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES.... BARTON...CEDAR...DADE...POLK...HICKORY...DALLAS...LACLEDE...CAMDEN... MORGAN...PULASKI...PHELPS...MILLER AND MARIES. IN ADDITION...A FLASH FLOOD WATCH REMAIN IN EFFECT FOR TONIGHT FOR EXTREME SOUTHEAST KANSAS AND MUCH OF CENTRAL MISSOURI. THIS FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND NORTH OF A COLUMBUS KANSAS TO LAMAR TO BOLIVAR TO ROLLA LINE. THUNDERSTORMS WILL REMAIN LIKELY...ESPECIALLY THIS EVENING. HEAVY RAIN HAS ALREADY FALLEN IN PARTS OF THE WATCH AREA TODAY AND ANY ADDITIONAL RAIN WILL CAUSE MORE FLOODING. FLOODING HAS ALREADY BEEN REPORTED IN THE LAKE OF THE OZARKS AREA. STAY TUNED FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. RIDDLE
Special weather statement, Jun 4, 9:03 PM CDT, 1 hour before
KSZ073-097-101-MOZ055>058-066>071-077>081-089-050900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 903 PM CDT THU JUN 4 1998 ...SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR MUCH OF CENTRAL MISSOURI HAS BEEN ALLOWED TO EXPIRE... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR MUCH OF CENTRAL MISSOURI...INCLUDING BOLIVAR...CAMDENTON...LEBANON AND ROLLA HAS EXPIRED. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT BUT THE THREAT FOR SEVERE WEATHER HAS ENDED. ...A FLASH FLOOD WATCH WILL REMAIN IN EFFECT OVERNIGHT FOR THE FOLLOWING COUNTIES IN MISSOURI... BENTON...HICKORY...POLK...DALLAS...LACLEDE...CAMDEN...MORGAN...MILLER ...MARIES...PULASKI...AND PHELPS. THIS INCLUDES THE CITIES OF BOLIVAR...ROLLA...LEBANON AND WARSAW. THE FLASH FLOOD WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... CHEROKEE...CRAWFORD AND BOURBON IN KANSAS BARTON...VERNON...CEDAR...DADE...ST CLAIR IN MISSOURI. THE FRONTAL SYSTEM THAT PRODUCED THE STORMY WEATHER TODAY WAS LOCATED FROM NORTHERN TENNESSEE TO NORTHERN ARKANSAS TO NORTHERN TEXAS. THIS FRONT AND ITS ASSOCIATED THUNDERSTORMS WILL GRADUALLY MOVE EAST OVERNIGHT INTO THE OHIO VALLEY REGION. HOWEVER...SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL REMAIN POSSIBLE OVER THE ENTIRE AREA THROUGH FRIDAY MORNING. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. RIDDLE
Special weather statement, Jun 4, 9:03 PM CDT, 1 hour before
KSZ073-097-101-MOZ055>058-066>071-077>081-089-050900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 903 PM CDT THU JUN 4 1998 ...SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR MUCH OF CENTRAL MISSOURI HAS BEEN ALLOWED TO EXPIRE... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR MUCH OF CENTRAL MISSOURI...INCLUDING BOLIVAR...CAMDENTON...LEBANON AND ROLLA HAS EXPIRED. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT BUT THE THREAT FOR SEVERE WEATHER HAS ENDED. ...A FLASH FLOOD WATCH WILL REMAIN IN EFFECT OVERNIGHT FOR THE FOLLOWING COUNTIES IN MISSOURI... BENTON...HICKORY...POLK...DALLAS...LACLEDE...CAMDEN...MORGAN...MILLER ...MARIES...PULASKI...AND PHELPS. THIS INCLUDES THE CITIES OF BOLIVAR...ROLLA...LEBANON AND WARSAW. THE FLASH FLOOD WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... CHEROKEE...CRAWFORD AND BOURBON IN KANSAS BARTON...VERNON...CEDAR...DADE...ST CLAIR IN MISSOURI. THE FRONTAL SYSTEM THAT PRODUCED THE STORMY WEATHER TODAY WAS LOCATED FROM NORTHERN TENNESSEE TO NORTHERN ARKANSAS TO NORTHERN TEXAS. THIS FRONT AND ITS ASSOCIATED THUNDERSTORMS WILL GRADUALLY MOVE EAST OVERNIGHT INTO THE OHIO VALLEY REGION. HOWEVER...SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL REMAIN POSSIBLE OVER THE ENTIRE AREA THROUGH FRIDAY MORNING. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. RIDDLE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:00 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 50 min |
| Jun 4, 7:07 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 48 min |
| Jun 4, 7:31 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 64 min |
| Jun 4, 7:44 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 66 min |
| Jun 4, 8:23 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 47 min |
| Jun 4, 8:46 PM CDT | Flash Flood Warning | SGF | Dent, Shannon | 4 hr |
| Jun 4, 9:58 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 37 min |
| Jun 4, 10:03 PM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| Jun 4, 10:38 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 32 min |
| Jun 4, 10:57 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 33 min |
| Jun 4, 11:32 PM CDT | Flash Flood Warning | SGF | Douglas, Ozark | 5 hr |
| Jun 5, 12:04 AM CDT | Severe Thunderstorm Warning | SGF | Phelps | 36 min |
| Jun 5, 12:46 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 34 min |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.